Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 2008, Volume 76, Issue 6

Marginal Contributions and Externalities in the Value
p. 1413-1436

Geoffroy De Clippel, Roberto Serrano

Our concern is the extension of the theory of the Shapley value to problems involving externalities. Using the standard axiom systems behind the Shapley value leads to the identification of bounds on players' payoffs around an “externality‐free” value. The approach determines the direction and maximum size of Pigouvian‐like transfers among players, transfers based on the specific nature of externalities that are compatible with basic normative principles. Examples are provided to illustrate the approach and to draw comparisons with previous literature.

Log In To View Full Content